Korean J Gastrointest Endosc.  1985 Nov;5(1):33-35.

Doxycycline - Induced Esophageal Ulcers

Abstract

Esophageal ulcers induced by doxycycline is a rare complication. These patients usually complain of sudden onset of symptoms, ie acute substernal or chest pain and odynophagia without prior hietory of esophageal syraptoms. On esophagoscopic examination, there are upper or midesophageal ulcers, which heal after diseontinuation of the drug within 2 weeks. A history of ingestion of the doxycycline,with liquid jost before bedtime can be elicited. The exact eause of the xaucosal ulceration is not clear, but a direct irritant effeet on esophageal mucosa seems most likely. We report 5 cases of esophageal uleeration secondary to the ingestion of doxycydine. Esophagoscopy revealed esophageal ulcers in all patients and the patients hecame asymptomatic following stopping of tbe drugs and taking antacids.


MeSH Terms

Antacids
Chest Pain
Doxycycline*
Eating
Esophagoscopy
Humans
Mucous Membrane
Ulcer*
Antacids
Doxycycline
Full Text Links
  • KJGE
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error